Matroid Polytopes and Their Volumes - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Conference Papers Discrete Mathematics and Theoretical Computer Science Year : 2009

Matroid Polytopes and Their Volumes

Abstract

We express the matroid polytope $P_M$ of a matroid $M$ as a signed Minkowski sum of simplices, and obtain a formula for the volume of $P_M$. This gives a combinatorial expression for the degree of an arbitrary torus orbit closure in the Grassmannian $Gr_{k,n}$. We then derive analogous results for the independent set polytope and the associated flag matroid polytope of $M$. Our proofs are based on a natural extension of Postnikov's theory of generalized permutohedra.
On exprime le polytope matroïde $P_M$ d'un matroïde $M$ comme somme signée de Minkowski de simplices, et on obtient une formule pour le volume de $P_M$. Ceci donne une expression combinatoire pour le degré d'une clôture d'orbite de tore dans la Grassmannienne $Gr_{k,n}$. Ensuite, on déduit des résultats analogues pour le polytope ensemble indépendant et pour le polytope matroïde drapeau associé à $M$. Nos preuves sont fondées sur une extension naturelle de la théorie de Postnikov de permutoèdres généralisés.
Fichier principal
Vignette du fichier
dmAK0107.pdf (228.25 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive
Loading...

Dates and versions

hal-01185426 , version 1 (20-08-2015)

Identifiers

Cite

Federico Ardila, Carolina Benedetti, Jeffrey Doker. Matroid Polytopes and Their Volumes. 21st International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2009), 2009, Hagenberg, Austria. pp.77-88, ⟨10.46298/dmtcs.2734⟩. ⟨hal-01185426⟩

Collections

INSMI TDS-MACS
55 View
686 Download

Altmetric

Share

Gmail Facebook X LinkedIn More